| Catalog Number |
186750445S |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Code |
Insufficient Information (4580)
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported the patient underwent a surgery for fracture on (b)(6) 2023.After the surgery, it was confirmed that several of the eight screws had backed out.On (b)(6) 2024, the removal surgery was performed.The surgery was completed with no surgical delay.The patient status/outcome was reported as stable.This report captured the screws that backed out requiring a revision procedure.It is related to (b)(4) which captured part of one screw remaining in the patient after the removal surgery.This report is for a viper prime screw.This is report 6 of 8 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11: additional narrative: d2: additional product code: kwq and kwp d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: initial reporter is a depuysynthes sales representative h3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d9 h3, h6: a manufacturing record evaluation was performed for the finished device product code: 186750445s.Lot number: tbajcq.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 10-jun-2022.Manufacturing site:jabil le locle.Expiry date:30-apr-2027.The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found nothing indicative of a device nonconformance.Hardened cement was observed inside the screw and the implant exhibits signs of nicks near the head of the tab, and it is reasonable to conclude that this condition could be due to the extraction process.However, no postoperative x-rays evidence were provided where the migration of the screw can be observed.Therefore, the reported condition cannot be confirmed.In according with the surgical technique it is recommended that fluoroscopy be used while inserting the screw to monitor the depth of the screw and ensure that the stylet is not unintentionally advanced, which might lead to a breach of the anterior wall of the vertebral body, neurological damage or damage to the great vessels.A dimensional inspection was unable to be performed due to post manufacturing damage.A partial functional evaluation was performed where the screw showed movement between the head and the tab without any issues.However, due to the nature of being an implant, no further functional analysis can be performed on the threads.The overall complaint was not confirmed as the observed condition of the viper prime cfxfn xtb 5x45mm s would not contribute to the complained device issue.¿ based on the investigation findings and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Corrected data: d4: udi device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.